MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U415034
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required.Investigation summary: the device was returned for evaluation.A visual inspection was performed and the balloon was noted to be circumferentially rupture, with the distal portion of the balloon not returned.The inner lumen was noted to be broken distally from the balloon rupture, and appeared to be stretched before the break.The distal portion of the inner lumen was not returned.Therefore, the investigation is confirmed for the identified balloon and tip detachment., as both were detached from the device and not returned.The investigation is confirmed for the identified balloon rupture, as a circumferential rupture was noted to the balloon.The definitive root cause for the identified balloon and tip detachment and balloon rupture could not be determined based upon available information.It is unknown whether patient or procedural issues contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 12/2021).
 
Event or Problem Description
It was reported that during an angioplasty procedure of the tibial artery, the tip of the pta balloon allegedly detached.It was further reported that a stent was used to oppose the detached tip to the vessel wall.The patient was reported as stable.

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9200241
Report Number2020394-2019-04046
Device Sequence Number11527508
Product Code LIT
UDI-Device Identifier00801741053689
UDI-Public(01)00801741053689
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU415034
Device Catalogue NumberU415034
Device Lot NumberCMDN0353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2019
Initial Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight66